Hi All

klynn
klynn Member Posts: 27
edited 26. Apr 2018, 15:08 in Say Hello Archive
I just wanted to say hello,i just joined. :D

Comments

  • moderator
    moderator Moderator Posts: 4,085
    edited 30. Nov -1, 00:00
    Hi Klyn
    Welcome to the forum, you Don,t say which form of Arthritis you have,it would be good to hear your story. The forum is full of lovely understanding and encouraging people who will understand what you are going through and they all have a story to tell on their journey through arthritis.
    All the best Christine
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello, I have PsA and OA, I hope you don't but if you've joined I guess you have one form or another - or maybe both. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • klynn
    klynn Member Posts: 27
    edited 30. Nov -1, 00:00
    Hi dreamdaisy and moderator:) thank you for answering my pretty vauge post..which pretty much describes me most of the the time.

    I have recently been diagnosed with Rhumatoid Arthritis..also Osteopenia in hands..i'm waiting on a bone scan.I dont know if the Osteopina is relative to the RA..or not?

    On my first meeting with Rhumatologist..sorry about spelling..i had X rays and ultra sound scans..and given a steroid injection..and some meds to take.

    Which is where i'm stuck at...i havn't actually started taking the medication..which is Leflunomide..at 10 mg a day.IV'e had problems with meds before,stomach issues and i'm just so scared of taking this medication.I'm a wimp i know..its just the thing it does as well..lowers/stops the immune system...and of course..like i do..iv'e read the side effects list.

    I had my seconed blood test since diagnosis..yesterday,and i didn't mention the fact that i havn't started taking the meds.
    So now i'm not sure what to do.

    Thanks


    Klynn
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    I don't know how much you have been told about the disease but RA is caused by an over-active immune system, suppressing it is necessary to bring the disease under control. I have psoriatic arthritis (PsA) and have been on immuno-suppressants for years with very little trouble.

    I know from witnessing the success of others that the quicker the diagnosis and the sooner one begins the meds the better the outcome can be. I wasn't diagnosed quickly, I didn't begin the meds for five years and as a result things are far worse than they could have been. Listed side-effects can make for terrifying reading if one is inclined to view them as certainties: they have to be listed purely as a precaution against legal action and are not guarantees. Steroids are some of the worst meds out there because they are indiscriminate in how they work, they thin all body tissues which is not a good thing; prolonged use can lead to osteoporosis and as you are already in the red zone for developing that (osteopenia) then that is not a good option, is it? By not taking the leflunomide you are further harming yourself, enabling the RA to do far worse to you than it is at the moment.

    When taking the DMARDs (disease modifying anti rheumatic drugs) we are closely monitored with blood tests which I found reassuring albeit a blasted nuisance (they were fortnightly for years). I've been taking the meds for so long now it's no big deal but it wasn't when I started them back in 2002 because me and meds are far from strangers. My priority is the quality of life now and getting the best that I can from what I have left. The meds make that happen. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicket
    stickywicket Member Posts: 26,251
    edited 30. Nov -1, 00:00
    I endorse all that DD has said.

    The meds are a must. People do worry abour potential side effects from them but not about the very real effects of the arthritis itself. Unchecked, the joint damage is inescapable.

    It's hard at first but you'll get used to taking them. Pick a day on which to start. Take them with food to lessen the chances of your stomach objecting but, at the first sign of any such trouble, ask your GP for a stomach protecting med.

    There's really no point in having blood tests without the meds. It'll only confuse matters.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello, how's things? I hope you are feeling more positive towards treatment and are willing to give it a go because unbridled RA is not something to treat lightly. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • klynn
    klynn Member Posts: 27
    edited 30. Nov -1, 00:00
    Hi dreamdaisy,i started the medication afew days ago..and i,m a bit looser than usual,just the one movement ..i,m sorry i feel embarressed about this.
    Does this mean i should stop the medication or not.
  • stickywicket
    stickywicket Member Posts: 26,251
    edited 30. Nov -1, 00:00
    Please, don't feel embarrassed. Instead, feel proud of yourself for both taking the medication and for daring to ask about something you find difficult.

    I'm not quite sure what you mean. If you mean that, in the few days since you started methotrexate you've only had one bowel movement which was a bit looser than usual while the rest were normal I'd doubt there was anything to worry about. It could be due to anything at all. If you mean that, since taking the meth 'a few days ago', you've only had one bowel movement in all, and that was looser than your usual ones - I think personally I'd be more concerned with one movement in several days than in the consistency of it. I don't think meth can cause constipation. Perhaps, in the warmer weather, you've not been drinking enough.

    Meth can, occasionally, cause diarrhoea but one slightly looser movement isn't diarrhoea. If you do get diarrhoea you should check with your GP, whatever the cause but meanwhile just keep up with the good work of taking the meth and I hope it helps quickly.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • klynn
    klynn Member Posts: 27
    edited 30. Nov -1, 00:00
    Hi stickywicket,yea i suppose your right about the ,er looser movement...but constipation is usually my best friend..so just thought it might be flagging up problem,thanks though for ur input..i feel like a fool now.,but i appreciate ur point.im not on meth.
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello, it's nice to hear from you again. I haven't been loose for years thanks to the pain relief I take but can understand your concern. I have no idea whether this is a side effect of the lef but there are reasons why this could have happened: stressing about taking the medication, maybe incubating a tummy bug, eating something a little 'off' - who knows? I know I don't but I do know that it can take a little time for the body to adjust to the new regime: to my way of thinking this is not anything to fret about, stuff happens and this is very early days.

    Keep well hydrated and eat a sensible diet. Don't take the lef on an empty tummy, and swallow it with plenty of water, not milk, not tea or coffee, just water. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicket
    stickywicket Member Posts: 26,251
    edited 30. Nov -1, 00:00
    There's absolutely no need to feel like a fool. You have done the sensible thing and asked..

    I'm sorry I was thinking it was meth not lef. Both DMARDs. Both effective.

    As gor the bowels, drink plenty and eat plenty of fruit and veg. It all helps.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Why are you usually constipated? Do you take anything for that and is the rheumatologist aware? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • klynn
    klynn Member Posts: 27
    edited 30. Nov -1, 00:00
    Hi all
    Sorry I've not answered before. Had probs with broadband.. like needing to pay my bill.. sorted now :).
    I left a message for the helpline at Rheumatologist Department and i got a call back,which lessend my concerns.

    Iv'e still got some worries in the long term ,but like youv'e said ,better than the damage that would be caused if i didn't take the meds. Any way i'm still taking them and i feel fine.
    Constipation has been a real issue with me for a few years now..on and off ,but i seem to be getting over it now.I drink plenty,walk as much as i can and eat veg and fruit.Maybe the meds are actually helpful with that in my case...who knows?
  • stickywicket
    stickywicket Member Posts: 26,251
    edited 30. Nov -1, 00:00
    :D That's all sounding much better and I hope it continues that way. It sounds as if you have taken control in more ways than one so well done you :D
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • klynn
    klynn Member Posts: 27
    edited 30. Nov -1, 00:00
    Thank you ,stickywicket :D